Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Questions about Wellbutrin anony

Posted by Tomatheus on January 6, 2006, at 18:23:24

In reply to Re: Questions about Wellbutrin, posted by anony on January 6, 2006, at 4:31:01

Anony,

I was on Wellbutrin monotherapy for several months (taking up to 400mg of Wellbutrin SR a day), and I can definitely relate to what you described as having a "really strange temper." I had this feeling that was really difficult to describe. It was like I felt somewhat energized, but without any drive; slightly less depressed than usual, but even more unhappy; somewhat angry and short-tempered, but not to the point that I was raging with anger. So, I think the "really strange temper" that you've been feeling describes how I felt on Wellbutrin pretty well, but then again, it's hard to say because that feeling is not the easiest thing to describe.

I personally ended up feeling slightly responsive to the Wellbutrin when I combined with lithium. But considering the fact that I had to load myself up with excessive amounts of caffeine and various supplements at least once or twice a day in order to get anything accomplished, I realize in retrospect how unsuccessful this combination actually was for me (I was originally diagnosed with dysthymia, then re-diagnosed as bipolar when I had some cycling on Paxil; since then, my symptoms have been mostly depressive in nature, perhaps with a bit of anxiety).

Anyway, I'm generally a big proponent of giving medications enough time to work, which would probably be at least three to four weeks in your case. For me, that feeling of having a "really strange temper" never really went away. So, while I'm inclined on one hand to say that your response might be similar to mine, it is also quite possible that your long-term experience with Wellbutrin might be very different from mine. If I were in your place, I would probably give the Wellbutrin at least another few weeks to see if your long-term response might be different from your short-term response. But at the same time, I don't know exactly how bad your temper, racing, thoughts, and anxiety symptoms are. If they become unbearable (and especially if they lead to a suicidal ideation), then I think it would be a good idea to take my rule of thumb (about giving meds enough time) and throw it out the window. And of course, you should get in contact with your doctor so he/she can authoritatively tell you how to proceed.

Tomatheus

> I've taken one 150mg dose of Wellbutrin SR yesterday, and it wasn't good!
>
> I got really strange temper, some racing thoughts, and general anxiety. Are these symptoms that go away with time?
>
> I read many reports from ppl who have taken Wellbutrin that that drug isn't really for anxiety.
>
> Well, I'll have to talk to my doctor about this but do you people on this forum think I should see better effects with time, or this drug simply isn't for me?
>
> Thank you very much for response. It always encourages me!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tomatheus thread:594725
URL: http://www.dr-bob.org/babble/20051231/msgs/595925.html